Dist Prof Marston Donald Edward Conder

MSocSc (Waikato), DPhil (Oxford), DSc (Oxford), FAMS, FNZMS, FRSNZ, FTICA

Profile Image

Research | Current

  • Combinatorial group theory
  • Symmetries of maps and surfaces
  • Discrete computation

Postgraduate supervision

Projects on offer

  • Finitely-presented groups (Reading and/or Project)
  • Actions of groups on graphs (Reading and/or Project)
  • Actions of groups on surfaces (Reading and/or Project)
  • Questions on linear orderings of subsets of a finite set (Reading and/or Project)

Areas of expertise

* Group theory and its applications, especially to the study of symmetry

* Regular and chiral maps on surfaces

* Arc-transitive graphs

* Regular and chiral polytopes

* Group actions on Riemann and Klein surfaces


Selected publications and creative works (Research Outputs)

  • Conder, M. D. E. (2018). On a family of groups defined by Said Sidki. Bulletin of the London Mathematical Society, 50 (1), 26-34. 10.1112/blms.12106
  • Conder, M., & Melekoğlu A (2017). Link indices of Hurwitz maps. Journal of Algebra, 490, 568-580. 10.1016/j.jalgebra.2017.08.001
  • Conder, M. D. E., & Zhang, W.-J. (2017). The smallest chiral 6-polytopes. Bulletin of the London Mathematical Society, 49 (4), 549-560. 10.1112/blms.12046
  • Conder, M. D. E. (2017). Answer to a 1962 question by Zappa on cosets of Sylow subgroups. Advances in Mathematics, 313, 167-175. 10.1016/j.aim.2017.04.011
  • Conder, M. D. E., & Zhang, W.-J. (2017). Abelian covers of chiral polytopes. Journal of Algebra, 478, 437-457. 10.1016/j.jalgebra.2017.01.047
    URL: http://hdl.handle.net/2292/34234
  • Bujalance, E., Cirre, F. J., & Conder, M. D. E. (2017). On automorphism groups of Riemann double covers of Klein surfaces. Journal of Algebra, 472, 146-171. 10.1016/j.jalgebra.2016.09.032
    URL: http://hdl.handle.net/2292/34238
  • Conder, M. D. E., Pisanski, T., & Zitnik, A. (2017). Vertex-transitive graphs and their arc-types. ARS MATHEMATICA CONTEMPORANEA, 12 (2), 383-413. 10.26493/1855-3974.1146.f96
  • Conder, M., & Širáň J (2016). Orientably-regular maps with given exponent group. Bulletin of the London Mathematical Society, 48 (6), 1013-1017. 10.1112/blms/bdw059


Contact details

Office hours

Mo, Thu 11.15am-12.30pm

Primary office location

Level 2, Room 215
New Zealand

Web links